Alert archive / Texas / Wind Chill Advisories in 2018

Wind Chill Advisory 1, NWS Shreveport, LA

January 1, 201821 counties in Texas; 17 parishes in Louisiana; 9 counties in Arkansas

NWS Shreveport, LA issued this wind chill advisory at Jan 1, 2018, 4:38 AM CST for 21 counties in Texas; 17 parishes in Louisiana; 9 counties in Arkansas. It took effect at Jan 1, 2018, 10:00 PM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 1, 2018, 4:38 AM CST (10:38 UTC)
In effect from
Jan 1, 2018, 10:00 PM CST
Expired
Jan 2, 2018, 10:00 AM CST
In force
12 hr
Issued by
NWS Shreveport, LA
All 47 counties

Columbia County, AR, Hempstead County, AR, Howard County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Nevada County, AR, Sevier County, AR, Union County, AR, Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, Caldwell Parish, LA, Claiborne Parish, LA, De Soto Parish, LA, Grant Parish, LA, Jackson Parish, LA, LaSalle Parish, LA, Lincoln Parish, LA, Natchitoches Parish, LA, Ouachita Parish, LA, Red River Parish, LA, Sabine Parish, LA, Union Parish, LA, Webster Parish, LA, Winn Parish, LA, Angelina County, TX, Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Nacogdoches County, TX, Panola County, TX, Red River County, TX, Rusk County, TX, Sabine County, TX, San Augustine County, TX, Shelby County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX

The radar

The Shreveport radar (KSHV), 16 km from the middle of the area, began a volume at 10:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this wind chill advisory went out at Dec 31, 11:57 PM CST, 4 hours 41 minutes earlier.

Area forecast discussion, Dec 31, 11:57 PM CST, 4 hours 41 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1157 PM CST Sun Dec 31 2017

.AVIATION...
For the 01/06Z TAF period, VFR conditions are now observed at all
sites with the exception of LFK where the low stratocu deck still
holds MVFR cigs for a few more hours before clearing to the south.
Elsewhere, cirrus moving in from the west will gradually fill in
where SKC conditions have been occurring this evening and should
persist through much if not all of the period. This will be the
extent of any cloud cover as drier Arctic air continues to settle
into the region with sfc high pressure building south. N/NE winds
will remain quite steady overnight near 10 kts on the average with
some occasional higher gusts. Speeds should drop off slightly as
the day progresses on Sunday with even more drop-off after 02/00Z.

/19/

&&

.PREV DISCUSSION... /issued 935 PM CST Sun Dec 31 2017/

DISCUSSION...
Only change to the forecast was minor changes to the sky cover for
the first two periods which may not have affected the wording. No
other changes were made. Lower clouds eroding from the Northeast
with higher clouds spreading to the East toward the area but thin
early but may thicken late. /06/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  21  32  17  33 /   0   0   0  10
MLU  18  29  15  32 /   0   0   0  10
DEQ  15  29  15  30 /   0   0   0  10
TXK  18  29  14  30 /   0   0   0  10
ELD  16  28  13  29 /   0   0   0  10
TYR  21  32  19  33 /   0   0   0  10
GGG  21  33  17  34 /   0   0   0  10
LFK  24  36  19  37 /  10   0   0  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Hard Freeze Warning until 10 AM CST Monday for ARZ050-051-
     059>061-070>073.

     Wind Chill Advisory until noon CST Monday for ARZ050-051-059>061-
     070>073.

LA...Hard Freeze Warning until 10 AM CST Monday for LAZ001>006-
     010>014-017>022.

     Wind Chill Advisory until noon CST Monday for LAZ001>006-010>014-
     017>022.

OK...Hard Freeze Warning until 10 AM CST Monday for OKZ077.

     Wind Chill Advisory until noon CST Monday for OKZ077.

TX...Hard Freeze Warning until 10 AM CST Monday for TXZ096-097-
     108>112-124>126-136>138-149>153-165>167.

     Wind Chill Advisory until noon CST Monday for TXZ096-097-108>112-
     124>126-136>138-149>153-165>167.

&&

19/06
Hazardous weather outlook, Dec 31, 11:39 AM CST, 16 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1139 AM CST Sun Dec 31 2017

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-011745-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
1139 AM CST Sun Dec 31 2017

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

The coldest temperatures thus far this winter season will
continue to spill south into the area today and tonight, with
overnight low temperatures falling into the teens to near 20
degrees. As a result, a Hard Freeze Warning is in effect for all
of the region. These very cold temperatures combined with north
winds 10 to 15 mph will also result in dangerously cold wind
chills areawide tonight through Monday morning, with wind chill
values ranging from 0 to 10 above zero. Thus, a Wind Chill
Advisory is also in effect areawide tonight through Monday
morning. This will enhance the risk for frostbite and hypothermia
to any exposed skin if you must be outside for any length of time.
Be sure to check on the elderly and those without adequate
heating, and bring your pets inside from these very cold
temperatures.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

Temperatures will remain near or below freezing over the area
Monday and Tuesday afternoons, with overnight readings expected
to fall well into the teens Monday and Tuesday nights. Temperatures
will finally climb above freezing Wednesday, before a reinforcing
cold front moves back through the area Wednesday night, resulting
in colder temperatures Thursday. The airmass will gradually begin
to modify late this week through next weekend, as a southerly
wind returns to the area.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency managers, skywarn networks, and amateur
radio operators, should not be needed through tonight.

05

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 1, 4:31 AM CSTHard Freeze WarningSHVAngelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more29 hr

Nearby

Wind Chill Advisories in Texas, 2018Wind Chill Advisories in Louisiana, 2018Wind Chill Advisories in Arkansas, 2018Every wind chill advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.